MAUDE Adverse Event Report: END CAP T2 PROX. HUM. Ø10 MM, +4 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

END CAP T2 PROX. HUM. Ø10 MM, +4 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1832-0004S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation any additional information will be communicated in a supplemental report.
 
Event or Problem Description
The following was reported: the x-rays taken two weeks later showed that the endcap was coming off a little, and the x-rays taken seven to eight weeks later showed that it was coming off more than before.The x-rays taken ten months later showed that it was almost removed.At that time, since the fusion was not yet secure, it was decided to observe the patient.In (b)(6) 2021, it was confirmed that the end cap was completely removed.Therefore, the end cap was removed on (b)(6) in revision surgery.The nail was not removed.The patient experienced pain as a result of the event.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the damaged thread indicates that there was an issue during insertion.The device inspection revealed the following: the visual inspection has shown the thread flanks are strongly damaged and partially flattened.The anodized layer it worn away at the damages which indicates that they were caused post-manufacturing.The hexagon recess has clearly visible deformations, caused by applying high torque during the insertion.All these damages indicate that the device was exposed to high forces during the insertion.A functional test with a nail, with locking screw and without locking screw was made.It was possible to insert, tighten and remove the end cap without any issues although the thread of the end cap is damaged.Based on that it can be concluded that the end cap is functional as required.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The damages indicate that there were high forces required to insert the end cap into the nail, either caused by cross threading or any residues in the bore.Due to this high resistance the end cap insertion was most likely stopped before the cap was fully tightened as required, which did finally lead to the complained failure.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
END CAP T2 PROX. HUM. Ø10 MM, +4 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
MDR Report Key12280762
Report Number0009610622-2021-00631
Device Sequence Number19762625
Product Code HSB
UDI-Device Identifier04546540379764
UDI-Public04546540379764
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032523
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2022
Device Model Number1832-0004S
Device Catalogue Number18320004S
Device Lot NumberK01A5C9
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date10/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR